Topic: Sunpoisoning.......Rash.....peeling....red bumps....help!
Member # 27457
| Posted: 12:44 PM, June 27th (Friday), 2014|
So, I'm a fair skinned freckled redhead....and yes....I should have known better. My BFF and I were hanging out at her pool and thought...."Ah....an hour or so without sunblock won't kill us...." Famous last words....
4 bottles of wine later.... we forgot what sunblock was.....
So...rightfully so....I burned the front of my body.... it hurt for a couple of days but faded slowly. Well a few days ago....the peeling began....DAMN. That's how it goes with us fair skinned people.... burn...peel....burn....peel! Well, now....I have what looks like a bunch of red bumps and raised skin almost like a rash on my shins where my skin peeled! They came out of nowhere! I don't know if its sun poisoning, an allergic reaction, or what!!! It looks awful!
I've been using aloe vera gel and hydrocortisone cream on it. My doctor said it should go away on its own but to call him Monday if not..... UGH...
WTH. I know that when I went to my annual appointment in February that I had a Vitamin D deficiency. I have to take medication for it now. And, I embarrassingly forgot to take my pill for a couple of weeks. This is gonna sound like a stupid question, but could I be having an adverse reaction to an overdose of the sun? Is that a possibility since I have a Vitamin D deficiency anyways?
I don't know.....just curious if anyone has experienced this before. I've had sun poisoning before on my shoulders as a kid....but the bumps showed up the same day as the burn....not weeks later.....
This is just so bizarre..... and annoying....they itch like you would NOT believe!!!!!
"Sometimes your knight in shining armor ...is just a douchebag in tin foil!!"
ME - BW - 35
HIM - XWH - 39
D day: November 15th, 2009
Married: 5 Years, together 8
Divorced: December 13th, 2010
New Beginning: Piper/8-3-12
Posts: 2732 | Registered: Feb 2010 | From: Virginia
Member # 7767
| Posted: 12:51 PM, June 27th (Friday), 2014|
I had a friend who had this exact same thing happen to her recently. Her legs swelled and she almost felt sick with it. She just kept putting aloe on them and kept them elevated. She went to the Dr. and was prescribed a steroid, but she didn't fill it and within a week she was feeling better.
I think you just have a very severe reaction to the sunburn. It seems that the more depleted the ozone gets, the harsher the suns rays are on us.
If you don't start feeling better, you might want to go to an Urgent Care.
Even if you can't control the world around you, you are still the master of your own soul.
Posts: 7807 | Registered: Aug 2005
Member # 21101
| Posted: 2:42 PM, June 27th (Friday), 2014|
I would quit using the aloe, I can't use that stuff, I suspect you have a folliculitis (inflammation of your hair folices) from peeling and putting lotions on. Cool- warm baths, and cortisone cream.
I highly doubt this is 'sunpoisoning' that usually is a result closer to the burn occurrence, and is a combo of being burned, and dehydrated.
Kids: 15 & 17
Married for 22 years now, was 16 at the time. .
D-Day Sept 26 2008
Fully R'd, and Happy Happy Happy
Posts: 8889 | Registered: Oct 2008 | From: St. Louis
Member # 42571
| Posted: 3:53 PM, June 27th (Friday), 2014|
Are you on any new meds? Lots of them, from antidepressants to acid controllers, can increase photosensitivity. You could try using a thick zinc oxide cream sunscreen in the future.
Posts: 107 | Registered: Feb 2014 | From: SouthernUSA
Member # 10506
| Posted: 4:01 PM, June 27th (Friday), 2014|
I am with tushnurse, I think you are having an adverse reaction to the aloe vera. I can tolerate lotion with alloe vera, but if I use the strait extract then I will get a rash.
And it's hard to dance with a devil on your back
So shake him off
-- Shake It Out, Florence And The Machine
Posts: 17695 | Registered: Apr 2006 | From: A better place :)
Member # 15584
| Posted: 6:06 PM, June 27th (Friday), 2014|
I had something like this before, but not from the sun. I had surgery on my foot and I was told to put aloe on the stitches to help with healing. It itched soooo bad! I got raised bumps all over my foot. My mom took me back to the doctor to find out what the problem was and I was prescribed a hydro-cortisone or something similar cream. The itching stopped and the bumps went away. I stopped using aloe for a few years after that!!!
Failure is success if we learn from it.
Posts: 4247 | Registered: Aug 2007 | From: michigan
Member # 15300
| Posted: 7:57 PM, June 27th (Friday), 2014|
Some medications can make you photosensitive.
Age: 64..ummmmmmm, no...............65....no...oh, hell born in 1947. You figure it out!
"I could have missed the pain, but I would have had to miss the dance." Garth Brooks
Posts: 7512 | Registered: Jul 2007 | From: Toronto, Canada
|Sad in AZ|
Member # 24239
| Posted: 10:33 PM, June 27th (Friday), 2014|
I'm another one who is sensitive to aloe vera. I would get a rash on top of the burn. Not pleasant.
Hallelujah! Holy shit! Where's the tylenol?
Posts: 20548 | Registered: Jun 2009 | From: Upstate NY
Member # 37879
| Posted: 11:16 PM, June 27th (Friday), 2014|
I'm pretty sure at least half, if not more, of the population has a vitamin D deficiency. I highly doubt that is what's causing the rash. Like others have mentioned, it sounds more like an adverse or possibly allergic reaction to the aloe vera gel. But I'm pretty fair as well, and when I burn and peel, I usually get all itchy and rashy. If the doctor said to wait it out, that may be all you can do. Wishing you best of luck, and a speedy recovery from all of this unpleasantness. Sunburns are the worst!
Me: 36 fWGF He: 35 BBF and my heart
Together 18 yrs. Many ddays, last one late 8/12 "Healing takes courage, and we all have courage, even if we have to dig a little to find it." Tori Amos
Posts: 514 | Registered: Dec 2012 | From: home with my heart.
|Topic Posts: 9|